Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 114, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Dec 13, 2015, 9:10 PM CST for Beauregard Parish, Calcasieu Parish, Louisiana; Newton County, Orange County, Texas. It took effect at Dec 15, 2015, 9:59 AM CST. It was in force for 51 days.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 9:10 PM CST (03:10 UTC)
- In effect from
- Dec 15, 2015, 9:59 AM CST
- Expired
- Feb 4, 2016, 7:24 PM CST
- In force
- 51 days
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 50 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sabine River at Deweyville (DWYT2). The gauge peaked at 25.67 ft at Jan 10, 2016, 8:00 AM CST.
- Action stage
- 23 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 7:54 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Dec 13, 7:54 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 PM CST SUN DEC 13 2015
.DISCUSSION...
FOR 00Z TAF ISSUANCE.
&&
.AVIATION...
LOCAL 88DS SHOW THE POST-FRONTAL RAINS MAKING STEADY PROGRESS EWD
ACROSS THE FORECAST AREA...EXPECT ALL RAIN TO BE ACROSS THE
ATCHAFALAYA BY AROUND 06Z. FORECAST TIME-HEIGHT SECTIONS INDICATE
RAPID DRYING WHICH SHOULD LEAD TO VFR CONDITIONS BY THE OVERNIGHT
HOURS ALTHOUGH AM A BIT CONCERNED WITH CLEARING SKIES/LESSENING
WINDS/COPIOUS GROUND MOISTURE THAT FOG COULD BE AN ISSUE LATER
TONIGHT...WILL RE-ADDRESS AT 06Z.
25
&&
.PREV DISCUSSION... /ISSUED 316 PM CST SUN DEC 13 2015/
DISCUSSION...
SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
LINE OF SHOWERS AND VERY ISOLATED THUNDERSTORMS IS CONTINUING TO
PROGRESS THROUGH SW LOUISIANA. THE LINE IS GENERALLY MOVING AS
PLANNED AND SHOULD EXIT THE FORECAST AREA EARLY THIS EVENING. SOME
SHOWER COVERAGE IS EXPECTED BEHIND THE LINE ALTHOUGH PASSAGE OF
UPPER TROUGH THIS EVENING SHOULD RAPIDLY DIMINISH THIS COVERAGE.
FOR NOW...BELIEVE CURRENT POPS FORECAST LOOKS GOOD WITH HIGHEST
CHANCES OVER FAR EASTERN AREAS. MAY MAKE SOME FINAL ADJUSTMENTS
PRIOR TO 4PM.
NO CHANGES PLANNED FOR THE WIND ADVISORY AT THIS TIME AND IT WILL BE
ALLOWED TO EXPIRE OVER THE ENTIRE AREA BY 00Z.
HIGH PRESSURE OVER THE WESTERN GULF WILL BUILD BRIEFLY OVER THE AREA
ON MONDAY. DRY AND MILD WEATHER IS EXPECTED FOR MONDAY NIGHT.
WHILE TONIGHT AND MONDAY NIGHT WILL BE MUCH COOLER...MILD
TEMPERATURES WILL BE EXPECTED ON MONDAY WITH HIGHS REACHING THE
70S.
MARINE...MARINE WARNINGS HAVE BEEN ISSUED FOR MUCH OF THE DAY AS
LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING THROUGH THE NW GULF.
LINE SHOULD BE THROUGH MARINE AREA BY LATE THIS EVENING. AFTER A
BRIEF PERIOD OF GUSTY NW WINDS...WINDS ARE FORECASTED TO DIMINISH
RAPIDLY. NO CHANGES TO CURRENT MARINE HAZARDS WITH VERMILION BAY AND
NEARSHORE AREAS CONTINUING UNTIL 03Z...AND OFFSHORE AREAS EXPIRING
AT 09Z. MAY SEE WINDS APPROACH SCA CRITERIA AHEAD OF AND BEHIND
THE NEXT COLD FRONT DURING THE MIDDLE OF THIS WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 45 69 46 72 / 60 0 0 10
LCH 48 72 51 75 / 50 0 0 10
LFT 49 72 50 74 / 80 0 0 10
BPT 48 72 52 75 / 30 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR GMZ470-472-475.
SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ435-450-
452-455.
&&Hazardous weather outlook, Dec 13, 5:22 AM CST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 522 AM CST SUN DEC 13 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 522 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS WILL OCCUR AHEAD OF A PACIFIC COLD FRONT. SUSTAINED WINDS WILL 20 TO 25 MPH WITH GUSTS OVER 30 MPH. THIS MAY CAUSE LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE TO BE BLOWN AROUND...AND TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES. ALSO...A SQUALL LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THE FRONT. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE AND THE FORECAST AREA WILL BE IN A MARGINAL RISK FOR SEVERE STORMS. THIS ACTIVITY WILL ALSO PRODUCE HIGH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...THAT MAY CAUSE STREET FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLDER TEMPERATURES ARE EXPECTED BY THE END OF THE WEEK INTO THE WEEKEND WITH OVERNIGHT LOWS IN THE MID TO UPPER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-141200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 522 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY SOUTH WINDS AND VERY ROUGH SEAS WILL OCCUR AHEAD OF A COLD FRONT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT. ALSO...A SQUALL LINE WILL ACCOMPANY THE FRONT THAT MAY LEAD TO ADDITIONAL DAMAGING WIND GUSTS...WITH AN ISOLATED CHANCE OF A WATERSPOUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT WILL MOVE ACROSS ON WEDNESDAY. COLDER AIR WILL MOVE IN BEHIND THIS FRONT THAT MAY LEAD TO STRONG NORTH WINDS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:10 PM CST | River Flood Warning | LCH | Rapides | 22 days |
| Dec 13, 9:10 PM CST | River Flood Warning | LCH | Hardin, Jefferson | 45 hr |
Nearby
River Flood Warnings in Louisiana, 2015River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.